I recently got an injection of Depo Medrol wi/ lidocaine in my foot, for pain relief due to (very bad feet, according to my podiatrist!) I have gotten them before and with good results. This time however, a few days after the injection, the site became a bit reddened and is painful. No fever, no other symptoms, but I am worried about a possible infection.
Your podiatrist might be right about you having very bad feet, but it has to have a diagnosis. There are a thousand conditions that can affect your foot. So until we have a name for it, proper treatment cannot be started. Ask him if he has identified your condition, or if you need investigations like x-ray or MRI (Magnetic Resonant Imaging).
Now for whatsoever pain your doctor is giving you the depomedrol injection, it is imperative that you know its side effects. One of the known side effects is redness as you have. This alone is not evident for infection, at least not just yet. If redness is followed by swelling, local rise of temperature and severe pain on movement of foot, then one might say a possibility of localized infection. Till then, just consider this as a part of side effect or a low grade infection that your body immunity can take care of it.
However, I must caution you that repeated use of steroid injections in joints and other soft tissues is not advisable. It has pain relieving effects, no doubt but long term side effects should not be forgotten. Try doing some exercises rather, with help of a physiotherapist.
If you note any bad symptoms other than redness and pain, visit your physician immediately and start antibiotics. I would be available for follow up queries.
Hope that this information helps and hope that you will get better soon.
Thank you for using MedHelp's "Ask an Expert" Service, where we feature some of world's renowned medical experts in their fields. Millions have benefitted from our service to get personalized advice for them and for their loved ones.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.